Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Albany, NY

June 20, 2008Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 20, 2008, 5:31 PM EDT for Schoharie County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 5:31 PM EDT (21:31 UTC)
Expired
Jun 20, 2008, 6:13 PM EDT
In force
42 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Schoharie County, NY

The radar

The Albany radar (KENX), 42 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 202131
SVRALY
NYC095-202230-
/O.NEW.KALY.SV.W.0085.080620T2131Z-080620T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 630 PM EDT

* AT 528 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH
  BLENHEIM...OR 14 MILES NORTH OF ROXBURY...AND MOVING EAST AT 38
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF GILBOA BY 535 PM EDT...
  7 MILES SOUTH OF MIDDLEBURGH BY 545 PM EDT...
  LIVINGSTONVILLE BY 550 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4254 7471 4257 7467 4262 7422 4240 7428
      4235 7445 4236 7446 4242 7462 4252 7472
      4253 7472
TIME...MOT...LOC 2131Z 265DEG 33KT 4248 7448

$$

HWJIV/GJM
2 follow-up statements
000 
WWUS51 KALY 202200
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT FRI JUN 20 2008

NYC095-202230-
/O.CON.KALY.SV.W.0085.000000T0000Z-080620T2230Z/
SCHOHARIE NY-
558 PM EDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN SCHOHARIE COUNTY...

AT 559 PM EDT...DOPPLER RADAR INDICATE A STRONG TO LOCALLY SEVERE 
STORM LOCATED NEAR FIVE CORNERS...OR 15 MILES NORTHEAST OF 
ROXBURY...MOVING EAST AT 18 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVINGSTONVILLE BY 610 PM EDT...

HAIL UP TO DIME SIZE HAS BEEN REPORTED IN JEFFERSON HEIGHTS WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4254 7471 4257 7467 4262 7422 4240 7428
      4235 7445 4236 7446 4242 7462 4252 7472
      4253 7472
TIME...MOT...LOC 2158Z 287DEG 15KT 4245 7436

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

HWJIV
000 
WWUS51 KALY 202213
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT FRI JUN 20 2008

NYC095-202223-
/O.CAN.KALY.SV.W.0085.000000T0000Z-080620T2230Z/
SCHOHARIE NY-
613 PM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHOHARIE COUNTY IS
CANCELLED...

THE STORM HAD MOVED OUT OF THE AREA AND HAS WEAKENED WITH NO FURTHER 
HAIL REPORTS. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4254 7471 4257 7467 4262 7422 4240 7428
      4235 7445 4236 7446 4242 7462 4252 7472
      4253 7472
TIME...MOT...LOC 2213Z 265DEG 33KT 4251 7396

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:59 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 20, 3:59 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT FRI JUN 20 2008

.SYNOPSIS...
THE VERY LAST IN THE SERIES OF DISTURBANCES...ASSOCIATED WITH THE
UPPER AIR LOW...WILL PUSH ON BY TO OUR EAST TONIGHT. WEAK HIGH PRESSURE
WILL BUILD IN FOR SATURDAY. A POTENT COLD FRONT WILL SLOWLY
APPROACH ON SUNDAY...NOT CLEARING OUR AREA TO THE EAST UNTIL LATE
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
INTERESTING FEATURES DEVELOPED EARLY THIS AFTERNOON. UNLIKE THE
PAST COUPLE OF DAYS...THUS FAR...TWO OF TODAYS POP-UP SHOWERS
BRIEFLY DEVELOPED INTO LOW-TOPPED SUPER CELLS ONE OF THE TWO
SIGNATURES...LOCATED IN THE EASTERN MOHAWK VALLEY...HAD A
BWER...INFLOW NOTCH AND EVEN LOOKING AS IF THERE WAS A HOOK GATE
TO GATE ROTATION WAS VERY WEAK AND ALSO SINCE THERE WAS NO GROUND
TRUTH OF ANYTHING OUT OF THE ORDINARY NO TRIGGER WAS RELEASED (OTHER THAN
A SPECIAL WEATHER STATEMENT). AT THE TIME OF THE MOST INTERESTING
FEATURE...THERE WAS NO CLOUD TO GROUND LIGHTNING DETECTED WITH
THESE STORMS. NOW THERE IS. RADAR HAS ESTIMATED UP TO AN INCH OF
RAIN COULD HAVE FALLEN IN A FEW SPOTS.

MORE CELLS HAVE ERUPTED AND SOME OF THESE NOW CONTAIN CLOUD TO
GROUND LIGHTNING. WE DID ISSUE ONE SVR RENSSELAER COUNTY.

THE OVERALL ENVIRONMENT WHILE SOMEWHAT UNSTABLE...WAS NOT
SUGGESTIVE OF SUPER CELLS WITH RELATIVELY WEAK WINDS AND LIMITED
SHEAR. LOCAL CSTAR STUDIES HAVE INVESTIGATED THESE TYPE OF
STORMS...AND HOW THE LOW LEVEL SHEAR CAN BE MARKEDLY INCREASED AT
THE APEX OF THE MOHAWK AND HUDSON VALLEY...AS THAT WAS EXACTLY
WHERE THIS STORM LOOKED IT STRONGEST.

IT APPEARS THAT YET ANOTHER SHORT WAVE...ENHANCED BY A DISTINCT
MID LEVEL DRYING IS WHAT IS TRIGGER THIS HOPEFULLY LAST ROUND OF
CONVECTION. MORE SHOWERS ARE POPPING UP UPSTREAM AS WELL.

THE WRF SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE CONVECTION...AND
IT APPEARS THAT CONVECTION WILL LAST UNTIL AROUND OR SHORTLY AFTER
SUNDOWN. AFTER THAT...IT SHOULD DIMINISH AS THE DISTURBANCE MOVES
ON BY TO THE EAST AND WE LOOSE THE HEATING OF THE DAY.

AFTER THAT...WE WILL BE LEFT WITH THINNING CLOUDS AND LIGHT WIND.
THE STAGE COULD BE SET FOR SOME HEFTY FOG DEVELOPING OVERNIGHT.
FOR NOW...JUST CALL IT PATCHY FOG IN THE VALLEYS. IT IS AFTER ALL
THE SHORTEST NIGHT OF THE YEAR...SO THE LENGTH OF NIGHT (OR LACK
OF IT) IS A MITIGATING FACTOR FOR FOG FORMATION.

WENT WITH A BLEND OF THE MACHINES NOS FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
FINALLY...SATURDAY LOOKS LIKE A RELATIVELY QUIET DAY. WEAK
RIDGING AT THE SURFACE SHOULD CAP THINGS MORE THAN WE HAVE BEEN OF LATE.
HOWEVER H500 TEMPS ONLY WARM VERY SLIGHTLY (0ONLY A POINT OR
TWO)...SO INSTABILITY IS STILL THERE. CANNOT RULE OUT A STRAY POP
UP SHOWER OR THUNDERSTORM SO INCLINED TO THROW A 20 POP BACK IN
FOR THE AFTERNOON. WE SHOULD SEE A GOOD DEAL MORE SUNSHINE THAN WE
HAVE SEEN IN THE PAST SEVERAL DAYS.

AS WE HEAD INTO THE SUNDAY...ANOTHER STRONG COLD FRONT ALONG WITH
ANOTHER DIGGING UPPER AIR TROUGH APPROACH FROM THE W/NW. GOOD OLD
FASHION PVA WILL BE ASSOCIATED WITH THIS SYSTEM WHICH BY ITSELF
SHOULD YIELD NUMEROUS/WIDESPREAD SHOWERS. PWATS REACH WELL OVER AN INCH
AS WE GET SOME TROPICAL CONNECTION. THE BIG QUESTION FOR SUNDAY IS
WHETHER OR WE GET SOME SUNSHINE. IF WE DO...THE RISK OF STRONG TO
SEVERE THUNDERSTORMS WILL INCREASE MARKEDLY. TAKING A LOOK AT THE
NAM SOUNDINGS FOR SUNDAY...THERE IS SOME INDICATION OF LOW LEVEL
WIND SHEAR WHICH WOULD HELP ENHANCE THE UPDRAFTS.

FOR NOW...NO MENTION OF ANY ENHANCED WORDING FOR SUNDAY BUT
CERTAINLY MENTION THUNDER.

WENT WITH A BLEND OF MOS GUIDANCE THROUGHOUT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
PERIOD BEGINS WITH A SERIES OF WEAK SURFACE LOWS ACROSS THE
NORTHEAST...WITH A RIDGE OF HIGH PRESSURE TRYING TO BUILD UP THE
APPALACHIAN CHAIN. BY TUESDAY...THE HIGH DOMINATES AND TRIES TO
MAINTAIN ITS HOLD...WHICH IT DOES UNTIL THE END OF THE WORK WEEK.
WITH LITTLE MOISTURE TO BUILD IN AHEAD OF A COLD FRONT ON FRIDAY...
IT COMES THROUGH ON THE DRY SIDE. HAVE INCLUDED ONLY SLGT CHC RW/TS
FRI/FRI NGT. INDEED...MOST REALISTIC CHC FOR PRECIP...AND HIGHEST
POPS ARE ON MONDAY...AT END OF UNSETTLED PATTERN AS SHORTWAVE
FINALLY SWINGS THROUGH. WENT WITH GMOS...WHOSE TEMPS...ESPECIALLY
THE HIGHS...STICK CLOSE TO MEX VALUES. THIS TRANSLATES TO VERY
SEASONABLE READINGS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS WILL CONTINUE TO AFFECT THE REGION FOR THE REST
OF THE AFTERNOON. SOME OF THESE SHOWERS COULD CONTAIN CLOUD TO
GROUND LIGHTNING. HAVE KEPT CB FOR ALL TERMINALS UNTIL 23Z/KPOU...
02Z/KGFL...03Z/KALB. AT THIS TIME...GREATEST THREAT FOR TSTMS AT
KALB AND KPOU. DOWNPOURS HAVE ABILITY TO BRING VSBYS DOWN TO
IFR/KALB...MVFR/KGFL/KPOU.

AS DIURNAL HEATING ENDS THIS EVENING...SHOWERS AND TSTMS WILL
END. SINCE THE WIND FIELD WILL BE LIGHT AND THE CLOUDS WILL THIN...KGFL/KALB
WILL START TO HAVE MIST/FOG EARLY FROM RECENT MOISTURE FROM
RAINFALL. VSBYS DETERIORATE TO IFR AT KGFL AND MVFR AT KALB/KPOU
AFTER MIDNIGHT AS CLOUDS DISSIPATE. AFTER SUNRISE...CONDITIONS
WILL IMPROVE TO VFR AT ALL TERMINALS... 12Z/KALB...13Z/KPOU/KGFL.

OUTLOOK...
SAT...VFR...SLIGHT CHC PM -TSRA.
SUN...MVFR...AREAS OF IFR IN SHWRS/TSTMS.
MON...VFR/MVFR...CHC OF SHWRS/TSTMS.
TUE- WED...VFR...SLIGHT CHC PM -TSRA.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH AS WE HEAD INTO
THE EVENING. THERE WILL BE PATCHY DENSE FOG BY EARLY
MORNING...ESPECIALLY IN VALLEY LOCATIONS. MAINLY DRY SATURDAY BUT
A STRAY AFTERNOON THUNDERSTORM CANNOT BE RULED OUT. MORE
WIDESPREAD SHOWERS AND EVEN THUNDERSTORMS ARE EXPECTED SUNDAY.

RH VALUES WILL BE NEAR 100 PERCENT EACH OF THE NEXT SEVERAL
NIGHTS. RH VALUES WILL DROP BETWEEN 40-50 PERCENT SATURDAY
AFTERNOON...AND ONLY TO 60-70 PERCENT SUNDAY AFTERNOON DUE TO THE SHOWERS.

THE SURFACE WIND WILL PRESENT NO PROBLEMS...GENERALLY UNDER 10 MPH
THROUGH THE PERIOD.

&&

.HYDROLOGY...
ONCE AGAIN...SCATTERED SHOWERS AND STORMS HAVE ERUPTED...A LITTLE
MORE INTENSE THAN THE PAST SEVERAL DAYS. DOPPLER RADAR HAS
INDICATED SOME OF THE STORMS HAVE LOCALLY PUT DOWN AN INCH OF
RAINFALL. AVERAGE RIVER BASIN FORECASTS WILL BE A LOT LESS THAN
THAT...AND THEREFORE MOST IF NOT ALL RIVERS WILL HAVE LITTLE
RESPONSES FROM THE SCATTERED SHOWERS. THE SHOWERS AND STORMS WILL
DIMINISH THROUGH EVENING.

ONLY ISOLATED SHOWERS AND STORMS EXPECTED ON SATURDAY AFTERNOON
WITH NO RESPONSES EXPECTED ON AREA STREAMS AND RIVERS.

THE NEXT SHOT OF SIGNIFICANT RAINFALL WILL BE SUNDAY. AVERAGE
RIVER BASIN RAINFALL LOOKS TO BE AROUND HALF AN INCH...BUT COULD
BE MORE IF A LINE OF ORGANIZED THUNDERSTORMS ERUPT. PWAT VALUES
INCREASE TO NEARLY AN INCH AND A HALF...SO THERE COULD BE SOME
LOCAL DOWNPOURS AND HEAVY RAINFALL WELL OVER AN INCH.

&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HELLER
AVIATION...KGS/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jun 20, 4:07 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT FRI JUN 20 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-211100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
407 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING. THE MAIN THREAT FROM THESE STORMS WOULD BE HAIL TO ONE INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH. STORMS WILL MOVE EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A
COLD FRONT ON SUNDAY.

SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN ACCORDANCE WITH REPORTING RULES.

OKEEFE

In the hours before

Special weather statement, Jun 20, 2:58 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
258 PM EDT FRI JUN 20 2008

NYZ053-054-201945-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
258 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM IN RENSSELAER COUNTY...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR AVERILL PARK...OR ABOUT 9 MILES
NORTHEAST OF NASSAU...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
BERLIN BY 315 PM.

STAY TUNED FOR CONTINUOUS UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
Special weather statement, Jun 20, 3:06 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT FRI JUN 20 2008

NYZ041-050-201945-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
306 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM IN SARATOGA COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR MECHANICVILLE...MOVING EAST AT 20
MPH.

WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 20, 3:29 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT FRI JUN 20 2008

NYZ038-202000-
SOUTHERN HERKIMER NY-
329 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM DEVELOPING IN HERKIMER COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LITTLE FALLS...OR ABOUT OVER
LITTLE FALLS...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
INDIAN CASTLE...INGHAM MILLS STATION AND MANHEIM CENTER BY 335 PM.

WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 20, 4:14 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT FRI JUN 20 2008

NYZ054-202100-
EASTERN RENSSELAER NY-
414 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM IN SOUTHERN RENSSELAER COUNTY...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 9 MILES EAST OF
NASSAU...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH STEPHENTOWN...WYOMANOCK AND CHERRYPLAIN BY 420 PM.
Special weather statement, Jun 20, 4:27 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT FRI JUN 20 2008

NYZ051-052-202130-
WESTERN ALBANY NY-EASTERN ALBANY NY-
427 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM IN ALBANY COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL.  THIS
STORM WAS LOCATED NEAR WESTERLO...OR ABOUT 16 MILES WEST OF DELMAR...
AND MOVING EAST AT 24 MPH.

THE THUNDERSTORM WILL BE NEAR...
VOORHEESVILLE BY 450 PM EDT
FEURA BUSH BY 455 PM EDT
DELMAR AND SELKIRK BY 500 PM EDT
ALBANY BY 510 PM EDT

IN ADDITION TO THE HAIL...THIS STORM COULD PRODUCE UP TO AN INCH OF
RAINFALL IN A FEW SPOTS...WHICH WOULD PRODUCE LOCALIZED PONDING OF
WATER ON ROADWAYS.

BGM/HWJIV
Special weather statement, Jun 20, 5:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT FRI JUN 20 2008

NYZ047-202200-
SCHOHARIE NY-
523 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR JEFFERSON...OR ABOUT 13 MILES EAST
OF DAVENPORT...AND MOVING EAST AT 27 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH BLENHEIM BY 535 PM EDT
BREAKABEEN BY 540 PM EDT
7 MILES SOUTH OF MIDDLEBURGH BY 550 PM EDT

RAINFALL WITH THIS STORM MIGHT APPROACH AN INCH BY 600 PM IN A FEW
LOCALITIES.

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:36 PM EDTSevere Thunderstorm WarningALYRensselaer54 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.